Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 19, 2017, 10:01 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 10:01 PM EDT (02:01 UTC)
- Expired
- May 20, 2017, 11:35 AM EDT
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
774 WHUS71 KBOX 200201 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1001 PM EDT FRI MAY 19 2017 ANZ254-201015- /O.EXP.KBOX.SC.Y.0070.000000T0000Z-170520T0200Z/ /O.NEW.KBOX.SC.Y.0071.170520T0201Z-170520T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1001 PM EDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-200315- /O.EXP.KBOX.SC.Y.0070.000000T0000Z-170520T0200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1001 PM EDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ250-201015- /O.NEW.KBOX.SC.Y.0071.170520T0201Z-170520T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1001 PM EDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
916 WHUS71 KBOX 200459 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1259 AM EDT SAT MAY 20 2017 ANZ232-201300- /O.EXB.KBOX.SC.Y.0071.000000T0000Z-170520T1500Z/ NANTUCKET SOUND- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-201300- /O.EXB.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-201200- /O.EXA.KBOX.SC.Y.0071.000000T0000Z-170520T1200Z/ CAPE COD BAY- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-201200- /O.EXA.KBOX.SC.Y.0071.000000T0000Z-170520T1200Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-201300- /O.EXT.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-201200- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1259 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
722 WHUS71 KBOX 201151 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 751 AM EDT SAT MAY 20 2017 ANZ231-233>235-250-201300- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-170520T1200Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 751 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. $$ ANZ232-201500- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1500Z/ NANTUCKET SOUND- 751 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-201700- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 751 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-201700- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 751 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
538 WHUS71 KBOX 201403 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1003 AM EDT SAT MAY 20 2017 ANZ232-201515- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-170520T1500Z/ NANTUCKET SOUND- 1003 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. $$ ANZ255-256-201700- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1003 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-201700- /O.CON.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1003 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
524 WHUS71 KBOX 201535 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1135 AM EDT SAT MAY 20 2017 ANZ255-256-202000- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ /O.NEW.KBOX.SC.Y.0072.170520T1600Z-170520T2000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1135 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-202000- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-170520T1700Z/ /O.NEW.KBOX.SC.Y.0072.170520T1600Z-170520T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1135 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-202000- /O.NEW.KBOX.SC.Y.0072.170520T1600Z-170520T2000Z/ NANTUCKET SOUND- 1135 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 19, 7:25 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 19, 7:25 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
725 PM EDT Fri May 19 2017
.SYNOPSIS...
A cold front moving over Southern New England will move offshore this
evening. High pressure from Canada will build south over our
region tonight and remain in place for much of the weekend.
More seasonable weather is expected for the weekend into early
next week. Dry initially then turning wet Monday ahead of a
sweeping cold front. A brief reprieve Tuesday prior to more rain
expected mid to late week along with continued near-seasonable
conditions.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
7pm update...
If you are sitting near the Cape Cod Canal, or at the very least
just northwest of it, you are seeing an impressive little
convergence zone between a very weak sea breeze off of the east
coast, and the fighting fronts (cold front trying to slide
offshore, and ongoing southerly sea breeze) just inland of the
south coast. Although waining, the limited remaining instability
(ML CAPE values still right around 1000j/kg) has been just
enough such that a continual string of updrafts develop at the
convergence zone, then as the slide E quickly become cutoff by
their own rain cooled downdrafts given they reach a limiting
height where drier air continues to filter in aloft. Have seen
several showers with a few rumbles of thunder start near the
Plymouth/Carver/Wareham lines then travel across the N shore of
Cape Cod, cross the Cape then move just offshore of the outer
arm. This trend is likely to continue at least a little bit
longer until the diurnal temperature trend is enough to allow
the cold front to slip quietly offshore and limit any further
updraft development. Also, noted a fast moving shallow almost
backdoor cold front racing out of the colder waters of the Gulf
of Maine thanks to this low lvl warm low development in the
convergence zone mentioned above. A lot of very interesting
features.
Meanwhile, still a mild start to the evening. Have actually
slowed diurnal trend a bit given the fact that the front has not
been able to out-maneuver the sea breeze. As such, also raised
overnight mins just a few degrees (still much cooler in relation
to the past couple of nights). This is also supported by some
leftover anvil CI breaking through the clearing as it moves NE
from developed convection across MD/VA.
Previous discussion follows...
Tonight...
High pressure builds south from Canada tonight. clearing skies
and drier air will overspread all of Southern New England. Dew
points will fall back into the 40s and eventually the 30s. This
will make room for temperatures to fall back into the 40s inland
and low 50s near the shore.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Saturday...
Fair weather day with high pressure build in. Some high clouds
may linger to the south and southwest, but otherwise a sunny
day. Mixing should again reach at least 850 mb, where
temperatures will be 4-6C. That would support max temps in the
mid and upper 60s. If we mix higher, which is very possible in
the interior, temps would reach the lower 70s. Winds will turn
northeast in eastern Mass and RI in response to the position of
the high center. There could also be a sea breeze component
along the immediate coast. Either way, temps in eastern Mass
should be cooler than farther west. We will go with a range of
60s east to lower 70s west.
Saturday night...
Fair skies and light wind. Dew points in the mid 30s to low 40s.
Expect min temps in the upper 30s to mid 40s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
*/ Highlights...
- Seasonable and dry for Sunday
- Rain with embedded heavier showers for Monday
- Dry on Tuesday
- Wet for the mid to late week period, remaining near-seasonable
Overview and model preferences...
The ridging Rex-like block allowing for the nice weekend will
be shifting to the E by Mon as the upstream cutoff moving out of
the Plains to the Great Lakes interacts with deep trof near
Hudson Bay. This forces the cutoff further E and digs/deepens it
toward the SE through the end of the week. This provides a
conduit for several shortwaves within the cyclonic flow on the E
side of the cutoff. Therefore, as previous forecaster noted, an
active pattern sets up with periods of showers/storms possible,
but not a washout as each individual wave will be followed by
weak ridging yielding breaks. Noting fair agreement here between
models such that a blend of guidance can be used as a baseline
for this long-term forecast update.
Details...
Sun...
The pleasant weekend continues. Plenty of sunshine under high
pres which remains in control. May be a few late day clouds
building over from the W, but this should not limit the pleasant
conditions. H85 temps warm through the period starting around
+4C at 12Z but reaching +8C by late afternoon. This should allow
temps to inch back into the low-mid 70s away from coastal areas
which will be cooled by sea breezes.
Sun night into Mon night...
Occluding low pres sliding into Ontario and Quebec will be
pushing its occluding fronts through the region by daytime Mon.
In fact, noting the possibility of triple point low pres
formation, slowing the system down by Mon evening. This should
be enough lift to interact with modest moisture (PWATs reach
about 1.5-1.8 inches) and allow for a period of wet wx with
embedded heavier downpours through the period, starting from W-E
Mon morning. The risk for downpours amplifies by the potential
triple point low. Modest convective risk also adds to the risk
for heavier downpours as SLIs are noted to dip to near 0 with
some conditionally unstable lapse rates. Therefore, could see
widespread rainfall totals of 1.00-1.50 inches with the
possibility of a few higher amounts where heavier rains are
observed. Flooding risk is very low given the progressive nature
leading up to the triple point development. Typical nuisance
and poor drainage flooding are the potential impacts here. Did
undercut guidance somewhat for highs especially Mon, with the
warm front likely never making it through New England
(especially given the triple point risk) leaned more heavily on
raw model 2m temps which were much cooler.
Tue into Wed...
Modest ridging is noted in the mass fields this period as the
upstream cutoff continues to slowly dig/deepen across the lower
Great Lakes. This should allow for a reprieve from precipitation
for the most part across the region as the amplifying pattern
will slow shortwave progression. Will generally highlight
another two day stretch of generally nil POPs given this ridging
and associated high pres. H85 temps remain near +10C through
the period suggesting highs in the low 70s for the most part
while lows (assuming enough clearing could dip in the upper 40s
and low 50s). In essence, near seasonal normals.
Thu into Fri...
Strong shortwave looks to rotate through the longwave
trof/cutoff forcing the whole pattern to shift E. Tapping into
Gulf of Mexico moisture and yielding good lift, we are looking
at low pres development E of the Appalachians then sliding NNE
to once again yield a prolonged period of wet wx with pockets of
embedded heavier rain. Timing somewhat uncertain given the
pattern, in fact at this point, its likely too fast pushing most
of the rain through on Thu. This is a typical long-range bias
with highly amplified flow.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...
Tonight...High Confidence.
VFR. Especially after shower risk ends and haze dissipates on
Cape/Nantucket by around 02Z. Then a few mid clouds late
tonight. Winds will continue to shift around to the N over the
next couple of hours with a few gusts to 20-25 kt just as the
shift occurs.
Saturday...High confidence.
VFR. Onshore wind expected along east coastal MA. North winds
continue in the interior.
Saturday night...High confidence.
VFR. Mostly clear skies, light wind.
KBOS TAF...High confidence. VFR expected through the period.
Note wind shifts to be from the east on Saturday afternoon.
KBDL TAF...High confidence. VFR expected through the period.
Outlook /Sunday through Wednesday/...
Sunday...High confidence.
VFR. S winds at or below 10 kt most of the day. Sea breezes
expected all coastlines.
Sun night into Mon night...Moderate confidence.
MVFR-LIFR. Lowest conditions likely for the S-coast with potential
fog/rain impacts. Increasing S winds with gusts up to 25 kts.
RA/+RA at times. Low risk TSRA. Possible LLWS impacts with S/SW
winds 2 kft AGL 40-50 kts.
Tuesday into Wednesday...Moderate confidence.
Improvement expected Tuesday with mainly VFR conditions W winds
shift to S-SW. Wednesday uncertain, but mix of VFR is possible
although if rain occurs, predominant MVFR/IFR expected.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...High confidence.
Lingering 5 foot seas on the southern and southeast outer waters
this evening, but this should diminish this evening. A cold
front moves across the waters early tonight. Winds then turn
from the northwest and eventually from the north. Winds will be
less than 25 knots and seas less than 5 feet through the night.
High pressure builds over the waters Saturday and Saturday
night. Winds turn from the northeast Saturday and then become
light variable Saturday night. Seas will remain less than 5
feet.
Outlook /Sunday through Wednesday/...
Sun and Sun night...High confidence.
Quiet boating weather expected winds will shift to the S on Sun.
Mon into Mon night...High confidence.
Period of Small Craft Advisory conditions as low pres passes
along the S waters. Winds will shift out of the S to the SE late
Mon, then to the W-NW Mon night. Wind gusts 25-35 kt expected,
with a risk for low end Gales. Seas will build to 5-7 ft on the
ocean waters.
Tue and Wed...Moderate confidence.
W winds shift to the E on Wed. At this time, it appears
winds/seas should remain below Small Craft Thresholds, however
there is some uncertainty in the pattern by mid week that may
change this thinking.
&&
.CLIMATE...
High temperatures through 4 pm...
BOS 90 90 (1986)
PVD 91 New record, old record 89 (1906)
BDL 92 94 (1962)
ORH 84 92 (1962)
Lost in the talk of high temperatures... all four climate sites
broke their high minimum temperatures on Thursday.
BOS 71 Old record 63 (1896)
PVD 70 Old record 62 (1943)
BDL 67 Old record 64 (1906)
ORH 69 Old record 63 (1943)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
ANZ254>256.
&&
SYNOPSIS...WTB/Doody
NEAR TERM...WTB/Doody
SHORT TERM...WTB
LONG TERM...Doody
AVIATION...WTB/Doody
MARINE...WTB/Doody
CLIMATE...Hazardous weather outlook, May 19, 3:42 AM EDT, 18 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 342 AM EDT Fri May 19 2017 CTZ002-003-MAZ002>016-026-200745- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Middlesex MA- 342 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for North-Central Connecticut, as well as Western, Central, Northeastern, and East-Central Massachusetts. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ004-MAZ017>024-RIZ001>008-200745- Windham CT-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 342 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for Northeast Connecticut, Southeastern Massachusetts, and all of Rhode Island. .DAY ONE...Today and Tonight. There is a chance for thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-250-251-200745- Boston Harbor- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 342 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>237-254>256-200745- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. There is a chance for thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:35 AM EDT | Small Craft Advisory | BOX | 4 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.